Alert archive / Ohio / High Wind Watches in 2014

High Wind Watch 3, NWS Cleveland, OH

December 23, 2014Erie County, Pennsylvania; 20 counties in Ohio

NWS Cleveland, OH issued this high wind watch at Dec 23, 2014, 3:14 PM EST for Erie County, Pennsylvania; 20 counties in Ohio. It took effect at Dec 24, 2014, 3:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 3:14 PM EST (20:14 UTC)
In effect from
Dec 24, 2014, 3:00 PM EST
Expired
Dec 24, 2014, 3:45 AM EST
In force
Issued by
NWS Cleveland, OH
All 21 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
432 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS71 KCLE 232014
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EST TUE DEC 23 2014

...STRONG WINDS POSSIBLE CHRISTMAS EVE THROUGH CHRISTMAS MORNING...

.LOW PRESSURE NEAR THE GULF COAST THIS EVENING WILL RACE NORTHWARD
TO THE OHIO RIVER VALLEY TONIGHT. AS IT CONTINUES ITS NORTHEASTWARD
MOVEMENT ACROSS THE CENTRAL GREAT LAKES ON WEDNESDAY IT WILL 
STRENGTHEN. THIS STORM SYSTEM WILL BRING VERY STRONG WINDS WITH
IT. SOME OF THESE WINDS MAY INITIALLY BE BROUGHT TO THE SURFACE
ALONG A LINE OF SHOWERS OR THUNDERSTORMS LATE WEDNESDAY AFTERNOON.
GUSTY WESTERLY WINDS IN THE WAKE OF THE COLD FRONT WILL CONTINUE
INTO CHRISTMAS MORNING.

OHZ003-006>011-017>020-027>030-036-037-047-240415-
/O.NEW.KCLE.HW.A.0003.141224T2000Z-141225T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...MARION...MOUNT GILEAD...MOUNT VERNON
314 PM EST TUE DEC 23 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT.

* WINDS...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH
  GUSTS 55 MPH OR HIGHER.

* TIMING...A LINE OF SHOWERS OR THUNDERSTORMS MAY BRING STRONG
  DAMAGING WINDS TO THE SURFACE WEDNESDAY AFTERNOON. GUSTY
  WESTERLY WINDS MAY ARRIVE BY SUNSET AND PERSIST THROUGH MOST OF
  THE OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREES
  AND POWER LINES RESULTING IN SCATTERED POWER OUTAGES. THESE
  WINDS WOULD ALSO MAKE DIFFICULT TRAVEL FOR HIGH PROFILE
  VEHICLES. IN ADDITION...HOLIDAY DECORATIONS COULD BE DAMAGED IF
  THEY ARE NOT SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-089-PAZ001-240415-
/O.NEW.KCLE.HW.A.0003.141225T0000Z-141225T1500Z/
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE
314 PM EST TUE DEC 23 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING.

* WINDS...BECOMING WESTERLY AND INCREASING TO 25 TO 40 MPH WITH
  GUSTS 55 MPH OR HIGHER. 

* TIMING...A LINE OF SHOWERS OR THUNDERSTORMS MAY BRING STRONG
  DAMAGING WINDS TO THE SURFACE WEDNESDAY EVENING. GUSTY WESTERLY
  WINDS MAY ARRIVE NEAR OR SHORTLY AFTER 8 PM AND PERSIST THROUGH
  CHRISTMAS MORNING.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREES
  AND POWER LINES RESULTING IN SCATTERED POWER OUTAGES. THESE
  WINDS WOULD ALSO MAKE DIFFICULT TRAVEL FOR HIGH PROFILE
  VEHICLES. IN ADDITION...HOLIDAY DECORATIONS COULD BE DAMAGED IF
  THEY ARE NOT SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
2 follow-up statements
228 
WWUS71 KCLE 240210
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EST TUE DEC 23 2014

...STRONG WINDS POSSIBLE CHRISTMAS EVE THROUGH CHRISTMAS
MORNING...

.A STRONG LOW PRESSURE SYSTEM NEAR THE GULF COAST WILL MOVE INTO
THE CENTRAL GREAT LAKES WEDNESDAY. THE TRAILING COLD FRONT WILL
MOVE ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING. THIS
STORM SYSTEM WILL BRING VERY STRONG WINDS WITH IT. SOME OF THESE
WINDS MAY INITIALLY BE BROUGHT TO THE SURFACE ALONG A LINE OF
SHOWERS OR THUNDERSTORMS LATE WEDNESDAY AFTERNOON. GUSTY WESTERLY
WINDS IN THE WAKE OF THE COLD FRONT WILL CONTINUE INTO CHRISTMAS
MORNING.

OHZ003-006>011-017>020-027>030-036-037-047-241015-
/O.CON.KCLE.HW.A.0003.141224T2000Z-141225T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...MARION...MOUNT GILEAD...MOUNT VERNON
910 PM EST TUE DEC 23 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

* WINDS...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH 
  GUSTS 55 MPH OR HIGHER.

* TIMING...A LINE OF SHOWERS OR THUNDERSTORMS MAY BRING STRONG 
  DAMAGING WINDS TO THE SURFACE WEDNESDAY AFTERNOON. GUSTY 
  WESTERLY WINDS MAY ARRIVE BY SUNSET AND PERSIST THROUGH MOST 
  OF THE OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREES 
  AND POWER LINES RESULTING IN SCATTERED POWER OUTAGES. THESE 
  WINDS WOULD ALSO MAKE DIFFICULT TRAVEL FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...HOLIDAY DECORATIONS COULD BE DAMAGED 
  IF THEY ARE NOT SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-089-PAZ001-241015-
/O.CON.KCLE.HW.A.0003.141225T0000Z-141225T1500Z/
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE
910 PM EST TUE DEC 23 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* WINDS...BECOMING WESTERLY AND INCREASING TO 25 TO 40 MPH WITH 
  GUSTS 55 MPH OR HIGHER.

* TIMING...A LINE OF SHOWERS OR THUNDERSTORMS MAY BRING STRONG 
  DAMAGING WINDS TO THE SURFACE WEDNESDAY EVENING. GUSTY 
  WESTERLY WINDS MAY ARRIVE NEAR OR SHORTLY AFTER 8 PM AND 
  PERSIST THROUGH CHRISTMAS MORNING.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREES 
  AND POWER LINES RESULTING IN SCATTERED POWER OUTAGES. THESE 
  WINDS WOULD ALSO MAKE DIFFICULT TRAVEL FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...HOLIDAY DECORATIONS COULD BE DAMAGED 
  IF THEY ARE NOT SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
567 
WWUS71 KCLE 240845
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST WED DEC 24 2014

...STRONG WINDS EXPECTED LATE THIS AFTERNOON THROUGH CHRISTMAS
MORNING...

.A STRONG LOW PRESSURE SYSTEM OVER TENNESSEE WILL MOVE INTO THE
CENTRAL GREAT LAKES TODAY. THE TRAILING COLD FRONT WILL MOVE ACROSS
THE FORECAST AREA THIS AFTERNOON AND EVENING. THIS STORM SYSTEM
WILL BRING VERY STRONG WINDS WITH IT. SOME OF THESE WINDS MAY
INITIALLY BE BROUGHT TO THE SURFACE ALONG A LINE OF SHOWERS OR
THUNDERSTORMS THIS AFTERNOON. GUSTY WESTERLY WINDS IN THE WAKE OF
THE COLD FRONT WILL CONTINUE INTO CHRISTMAS MORNING.

OHZ003-006>011-017>020-027>030-036-037-047-241645-
/O.UPG.KCLE.HW.A.0003.141224T2000Z-141225T0900Z/
/O.NEW.KCLE.HW.W.0003.141224T2000Z-141225T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...MARION...MOUNT GILEAD...MOUNT VERNON
345 AM EST WED DEC 24 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST WINDS BECOMING SOUTHWEST TONIGHT AND
  INCREASING TO 20 TO 35 MPH WITH GUSTS TO 60 MPH.

* TIMING...A LINE OF SHOWERS OR THUNDERSTORMS MAY BRING STRONG
  DAMAGING WINDS TO THE SURFACE THIS AFTERNOON. GUSTY WESTERLY
  WINDS WILL ARRIVE BY SUNSET AND PERSIST THROUGH MUCH OF THE
  OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREES
  AND POWER LINES RESULTING IN POSSIBLE POWER OUTAGES. THESE WINDS
  WOULD ALSO MAKE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. IN
  ADDITION...CHRISTMAS DECORATIONS COULD BE DAMAGED IF THEY ARE NOT
  SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-089-PAZ001-241645-
/O.UPG.KCLE.HW.A.0003.141225T0000Z-141225T1500Z/
/O.NEW.KCLE.HW.W.0003.141225T0000Z-141225T1500Z/
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE
345 AM EST WED DEC 24 2014

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST WINDS BECOMING SOUTHWEST TONIGHT AND
  INCREASING TO 20 TO 35 MPH WITH GUSTS TO 60 MPH.

* TIMING...A LINE OF SHOWERS OR THUNDERSTORMS MAY BRING STRONG
  DAMAGING WINDS TO THE SURFACE THIS AFTERNOON. GUSTY WESTERLY
  WINDS WILL ARRIVE BY SUNSET AND PERSIST THROUGH MUCH OF THE
  OVERNIGHT.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREES
  AND POWER LINES RESULTING IN POSSIBLE POWER OUTAGES. THESE WINDS
  WOULD ALSO MAKE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. IN
  ADDITION...CHRISTMAS DECORATIONS COULD BE DAMAGED IF THEY ARE NOT
  SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ013-014-021>023-031>033-038-PAZ002-003-241645-
/O.NEW.KCLE.WI.Y.0006.141225T0000Z-141225T1500Z/
GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...AKRON...RAVENNA...
WARREN...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...EDINBORO...
MEADVILLE
345 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY.

* WINDS...SOUTHEAST WINDS WILL BECOME SOUTHWEST BY THIS EVENING
  AND INCREASE TO 20 TO 35 MPH WITH HIGHER GUSTS UP TO 55 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR OVERNIGHT AFTER THE
  PASSAGE OF THE COLD FRONT.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD MAKE TRAVEL DIFFICULT
  FOR HIGH PROFILE VEHICLES. IN ADDITION...CHRISTMAS DECORATIONS
  COULD BE DAMAGED IF THEY ARE NOT SECURELY TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Dec 23, 1:04 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Dec 23, 1:04 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
104 PM EST TUE DEC 23 2014

.SYNOPSIS...
LOW PRESSURE OVER NORTHEASTERN IOWA WILL WEAKEN AS IT MOVES TO THE
NORTHEAST THROUGH THE AFTERNOON. A SECONDARY AREA OF LOW PRESSURE
WILL DEVELOP NEAR THE GULF COAST TODAY AND UNDERGO RAPID DEEPENING
AS IT TRACKS NORTH TOWARDS LAKE ERIE BY WEDNESDAY NIGHT. THIS
SYSTEM WILL PULL A STRONG COLD FRONT ACROSS THE AREA WITH GUSTY
WINDS LATE WEDNESDAY AND WEDNESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT THIS POINT HAVE ONLY MADE MINOR CHANGES TO THE GRIDS TO REFLECT
CURRENT CONDITIONS.

70 KNOT 5H JET IS NOSING INTO SOUTHERN OHIO WHICH SHOULD CONTINUE
TO PROVIDE SOME LIFT ACROSS THE SOUTHEASTERN THIRD OF THE COUNTY
WARNING AREA. HAVE EITHER SCATTERED OR LIKELY WORDING FOR THIS
REGION. STILL CANT RULE OUT A FEW SHOWERS ELSEWHERE SO KEPT A
CHANCE GOING.

PREVIOUS DISCUSSION...
A WARM FRONT WILL BE MOVING NORTH OF THE AREA TODAY. THE BEST
CHANCE OF SHOWERS WILL BE EARLY THIS MORNING AND THEN LATE THIS
AFTERNOON ACCORDING TO THE HRRR MODEL THAT THE NEXT ROUND OF
SHOWERS WILL BE HEADING TOWARD THE AREA. SOME QUESTION IN THIS BUT
IT SEEMS REASONABLE WITH THE TROF ASSOCIATED WITH THE LOW WILL BE
MOVING UP. EVEN BETWEEN THE SYSTEMS BATCHES OF RAIN THE AREA WILL
BE IN THE LFQ OF THE JET SO A THREAT OF SHOWERS WILL EXIST.

WITH THE WARM FRONT MOVING NORTH AND EVEN WITH PLENTY OF CLOUDS
AND SOME WIND WENT TOWARD THE WARMER GUIDANCE FOR THE HIGHS BASED
ON WARM AIR COMING UP FROM THE SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WET AT TIMES THE NEXT FEW DAYS...ABOVE NORMAL TEMPERATURES AND
BECOMING WINDY LATE CHRISTMAS EVE.

MORE SHOWERS WILL BE MOVING THROUGH AHEAD OF THE LOW THAT WILL
MOVE ALONG THE OHIO AND INDIANA BORDER ON WEDNESDAY. SOME QUESTION
HOW MUCH SHOWER ACTIVITY WILL OCCUR ON THE WARM SIDE OF THE LOW.
KEPT HIGH POPS. WE COULD GET INTO A BREAK FROM THE SHOWERS
WEDNESDAY AFTERNOON AS THE FIRST FRONT MOVES THROUGH AND THEN
ANOTHER FRONT WEDNESDAY NIGHT...THAT FRONT MAY HAVE SOME SNOW WITH
IT. THE GFS MOS GUIDANCE SAYS IT WILL BE ALL RAIN...THIS DOES NOT
SEEM REASONABLE BASED ON THE LOW LEVEL THICKNESS AND THE 850 MB
TEMPERATURE DIFFERENCE. WILL LEAVE IT A MIX BUT THIS WILL HAVE TO
BE WATCHED. NONE THE LESS WITH THE SURFACE TEMPERATURE IN THE MID
30S IT WILL BE TOUGH TO ACCUMULATE...MAY BE A LITTLE ON GRASSY
SURFACES. SOME RAIN OR SNOW SHOWERS WILL LINGER MAINLY EAST
THURSDAY MORNING. DRY FRIDAY AND THEN A CHANCE OF RAIN OR SNOW
SHOWERS LATE FRIDAY NIGHT AS ANOTHER FRONT HEADS TOWARD THE AREA.

QPF FOR THIS EVENT FROM TONIGHT THROUGH THURSDAY WILL BE AN INCH OR
LESS OF RAIN. NO FLOODING IS EXPECTED. SOME PONDING OF WATER ON
ROADS MAY OCCUR AS THE GROUND IS SATURATED.

THE WIND IS THE BIGGEST CONCERN FOR LATE WEDNESDAY INTO THURSDAY
MORNING. STILL SOME ISSUES WHETHER THE WINDS WILL JUST BE IN THE
ADVISORY CATEGORY OR WILL NEED A HIGH WIND WARNING. THE COLD
ADVECTION SEEMS STRONG AT FIRST AND WITH 925 MB WINDS IN THE 40 TO
50 KNOT RANGE CONCERNED. SOME OF THE STRONGEST WINDS WILL BE ALONG
THE LAKESHORE. STILL SOME QUESTION WHETHER THE WATCH SHOULD BE
FOR THE WHOLE FORECAST AREA OR JUST ALONG THE LAKESHORE. AT THIS
TIME WILL NOT ISSUE THE WATCH AS SOME OF THE STRONG WINDS COULD
OCCUR WITH THUNDER AND SEVERE THUNDERSTORM WARNINGS WILL BE
NEEDED. ADDED CHANCE OF THUNDERSTORMS FOR WEDNESDAY AFTERNOON.

TEMPERATURES ARE TOUGH ON WEDNESDAY. WENT TOWARD THE WARMER GUIDANCE.
THESE HIGHS WILL BE A FEW DEGREES BELOW THE RECORD HIGHS.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
UPPER LEVEL TROUGHS THREATEN TO STRIKE THE AREA BY THE END OF THE
WEEK AND THEN FLATTEN OUT AS THEY REACH THE FORECAST AREA. FLOW
TRIES TO BECOME MORE ZONAL BY SUNDAY EVENING ACROSS MUCH OF THE
COUNTRY. BUT THEN AS WE APPROACH THE END OF THE YEAR...YET ANOTHER
TROUGH SWINGS THROUGH THE FORECAST AREA. THIS SYSTEM WILL BE RATHER
QUICK TO MOVE THROUGH THE REGION AND WILL BRING WITH IT THE
POTENTIAL FOR A GLANCING BLOW OF COLDER AIR TO THE REGION.

IN THE MEAN TIME...STILL EXPECTING TEMPERATURES TO REMAIN ABOVE
NORMAL THROUGH THE FORECAST PERIOD. LOW PRESSURE IS PROGGED TO MOVE
NORTHEAST INTO THE CENTRAL GREAT LAKES BY SATURDAY MORNING. THIS
STORM SYSTEM WILL FORCE A COLD FRONT TO MOVE EAST ACROSS THE AREA
SATURDAY. A REINFORCING SHOT OF COLD AIR WILL PUSH SOUTHEAST INTO
THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. HOWEVER...THE SECONDARY
FRONT IS EXPECTED TO STALL OVER EXTREME NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA. HIGH PRESSURE WILL MOVE EAST INTO THE SOUTHERN GREAT
LAKES BY SUNDAY AFTERNOON AND THEN LIFT NORTHEAST TO QUEBEC BY
SUNDAY NIGHT. TRUE ARCTIC AIR MASS WILL NOT REALLY PUSH INTO THE
AREA DURING THIS FORECAST PERIOD. NEXT BEST SHOT OF COLD AIR WILL
NOT ARRIVE UNTIL WEDNESDAY IN TIME FOR THE NEW YEAR. EVEN THIS SHOT
OF COLD AIR APPEARS TO BE A GLANCING BLOW AND QUICKLY RETREATS TO
THE EAST.

THE COLD FRONT EXPECTED TO MOVE EAST INTO THE REGION ON SATURDAY
WILL HAVE LIMITED MOISTURE AT BEST AND MAY LIMIT THE AMOUNT OF
PRECIPITATION WE SEE WITH THE FEATURE.

DRIER AIR QUICKLY PUSHES INTO THE REGION FROM THE NORTHWEST IN
ADVANCE OF THE HIGH PRESSURE AND THIS SHOULD BRING A RETURN BACK TO
FAIR WEATHER TO THE REGION SUNDAY NIGHT INTO MONDAY. SOME LAKE
EFFECT SNOW SHOWER ACTIVITY IS POSSIBLE SATURDAY NIGHT INTO SUNDAY
IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA IN THE COLD AIR
ADVECTION.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE LOCATED WEST OF CHICAGO WILL LIFT A WARM FRONT NORTH
ACROSS THE AREA TODAY WHICH IS CONTRIBUTING TO LOW CEILINGS AND
LOCALIZED RESTRICTIONS TO VISIBILITY. DOWNSLOPING WINDS AT CLE/ERI
WILL LIKELY KEEP CEILINGS IN THE MVFR RANGE WHILE OTHER SITES ARE
MOSTLY IFR. CAK/YNG MAY SEE CEILINGS LIFT FOR A FEW HOURS BEFORE
LOWERING AGAIN TONIGHT.

SCATTERED SHOWERS WILL INCREASE FROM THE SOUTH AFTER 22Z AND FILL
IN TONIGHT AS A STRONGER LOW PRESSURE SYSTEM TRACKS UP FROM THE
SOUTH. EXPECTING POOR AVIATION CONDITIONS WITH CEILINGS BELOW 500
FEET FOR MOST SITES EXCEPT ERI BY 09Z. EASTERN AREA MAY SEE A BREAK
IN THE RAIN DURING THE DAY ON WEDNESDAY. LEANED TOWARDS THE SLOWER
TRACK/TIMING OF THE NAM WHICH DOES NOT BRING THE REAL STRONG WINDS
ASSOCIATED WITH THE COLD FRONT INTO THE TAFS UNTIL CLOSER TO 00Z
SO DID NOT INCLUDE IN THE TERMINALS WITH THIS PACKAGE.

.OUTLOOK...STRONG SOUTHWEST WINDS GUSTING TO 40 KNOTS POSSIBLE
02-10Z THURS. NON VFR POSSIBLE THROUGH THURSDAY THEN AGAIN
SATURDAY AND SUNDAY.

&&

.MARINE...
GALE WATCHES HAVE ALREADY BEEN POSTED FOR WEDNESDAY AFTERNOON INTO
THURSDAY MORNING AS WINDS ON THE LAKE ARE EXPECTED TO INCREASE TO 35
TO 40 KNOTS. THIS IS IN RESPONSE TO STORM SYSTEM EXPECTED TO MOVE
NORTHEAST INTO THE FORECAST AREA AND AFFECT THE LAKE. GRADIENT WILL
BE QUITE STRONG AND THIS WILL CAUSE THE STRONGER WINDS ON THE LAKE.
AT THIS TIME...DO NOT EXPECT TO SEE STORM FORCE WINDS ON THE LAKE.
WINDS WILL GRADUALLY DIMINISH THURSDAY AFTERNOON AND THURSDAY NIGHT.
SOUTHERLY FLOW QUICKLY RETURNS BY THURSDAY NIGHT INTO FRIDAY AS HIGH
PRESSURE SCOOTS BY TO THE SOUTH OF THE AREA. THIS SHOULD SET UP SOME
WARM AIR ADVECTION OVER THE LAKE REDUCING THREAT OF HIGH WAVES BY
FRIDAY. NEXT STORM SYSTEM APPROACHES FROM THE WEST FORCING A COLD
FRONT ACROSS THE LAKE ON SATURDAY.  WINDS AHEAD OF THE COLD FRONT
ARE EXPECTED TO INCREASE ON SATURDAY AND WILL LIKELY NEED SMALL
CRAFT ADVISORIES BY THEN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON
     FOR LEZ061-142>149-162>169.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA/MULLEN
SHORT TERM...KIELTYKA
LONG TERM...LOMBARDY
AVIATION...KEC
MARINE...LOMBARDY
Hazardous weather outlook, Dec 23, 4:18 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EST TUE DEC 23 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
418 AM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL AFFECT THE LOCAL AREA WEDNESDAY AND
WEDNESDAY NIGHT. THE MAIN IMPACT WILL BE WIND. A COLD FRONT WILL
MOVE ACROSS THE REGION LATE WEDNESDAY. SOME THUNDERSTORMS MAY
ACCOMPANY THE FRONT AND THEY MAY BE STRONG AND POSSIBLY APPROACH
SEVERE LIMITS. BEHIND THE FRONT STRONG AND GUSTY WINDS ARE
EXPECTED. THESE WINDS COULD BE STRONG ENOUGH TO PROMPT THE NEED
FOR A WIND ADVISORY OR POSSIBLY A HIGH WIND WARNING FOR SOME
COUNTIES. LATER FORECASTS WILL NEED TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-240930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
418 AM EST TUE DEC 23 2014

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Ohio, 2014High Wind Watches in Pennsylvania, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.